Accessibility navigation


Interpolation of Hilbert and Sobolev spaces: quantitative estimates and counterexamples

Chandler-Wilde, S. N., Hewett, D. P. and Moiola, A. (2015) Interpolation of Hilbert and Sobolev spaces: quantitative estimates and counterexamples. Mathematika, 61 (2). pp. 414-443. ISSN 0025-5793

[img]
Preview
Text - Accepted Version
· Please see our End User Agreement before downloading.

683kB

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1112/S0025579314000278

Abstract/Summary

This paper provides an overview of interpolation of Banach and Hilbert spaces, with a focus on establishing when equivalence of norms is in fact equality of norms in the key results of the theory. (In brief, our conclusion for the Hilbert space case is that, with the right normalisations, all the key results hold with equality of norms.) In the final section we apply the Hilbert space results to the Sobolev spaces Hs(Ω) and tildeHs(Ω), for s in R and an open Ω in R^n. We exhibit examples in one and two dimensions of sets Ω for which these scales of Sobolev spaces are not interpolation scales. In the cases when they are interpolation scales (in particular, if Ω is Lipschitz) we exhibit examples that show that, in general, the interpolation norm does not coincide with the intrinsic Sobolev norm and, in fact, the ratio of these two norms can be arbitrarily large.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:37632
Publisher:London Mathematical Society

Downloads

Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation